Alert archive / Missouri / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS Kansas City, MO

January 25, 201430 counties in Missouri; Doniphan County, Kansas

NWS Kansas City, MO issued this wind chill advisory at Jan 25, 2014, 3:34 PM CST for 30 counties in Missouri; Doniphan County, Kansas. It took effect at Jan 27, 2014, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 3:34 PM CST (21:34 UTC)
In effect from
Jan 27, 2014, 12:00 AM CST
Expired
Jan 27, 2014, 12:00 PM CST
In force
12 hr
Issued by
NWS Kansas City, MO
All 31 counties

Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS43 KEAX 252134
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CST SAT JAN 25 2014


KSZ102-MOZ001>008-011>017-020>025-032-033-260545-
/O.NEW.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-
RANDOLPH-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
334 PM CST SAT JAN 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
SUNDAY NIGHT TO NOON CST MONDAY. 

* TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS NORTH
  OF THE MISSOURI RIVER.

* WIND CHILLS...WILL RANGE FROM 15 BELOW TO 20 BELOW ZERO MONDAY
  MORNING. AREAS NEAR THE IOWA BORDER MAY EXPERIENCE WIND CHILLS MORE
  THAN 20 DEGREES BELOW ZERO.

* WINDS...WILL PREVAIL FROM THE NORTHWEST AT 30 TO 40 MPH AT TIMES
  OVERNIGHT... DECREASING TO AROUND 10 TO 25 MPH BY EARLY MONDAY
  MORNING.

* IMPACTS...ANYTHING LIVING LEFT OUTSIDE WILL BE EXPOSED TO EXTREMELY
  COLD AND DANGEROUS TEMPERATURES. FROST BITE AND HYPOTHERMIA ARE
  POSSIBLE IF SKIN IS EXPOSED TO THESE TEMPERATURES FOR EVEN A SHORT
  AMOUNT OF TIME.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CUTTER
7 follow-up statements
143 
WWUS43 KEAX 260537
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 PM CST SAT JAN 25 2014

KSZ102-MOZ001>008-011>017-020>025-032-033-261300-
/O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-
RANDOLPH-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
1137 PM CST SAT JAN 25 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT SUNDAY
NIGHT TO NOON CST MONDAY...

* TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS
  NORTH OF THE MISSOURI RIVER.

* WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND
  BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20
  DEGREES BELOW.

* WIND...NORTHWEST WINDS AT 30 TO 40 MPH...DECREASING TO AROUND 10
  TO 20 MPH BY SUNRISE MONDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN
  IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT
  PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE
ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE
KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER
CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY.

$$
025 
WWUS43 KEAX 260924
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 AM CST SUN JAN 26 2014

KSZ102-MOZ001>008-011>017-020>025-032-033-261815-
/O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-
RANDOLPH-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
324 AM CST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY. 

* TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR AREAS
  NORTH OF THE MISSOURI RIVER.

* WIND CHILL: THE COMBINATION OF BITTERLY COLD TEMPERATURES AND
  BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20
  DEGREES BELOW.

* WIND:  NORTHWEST WINDS AT 30 TO 40 MPH...DECREASING TO AROUND 10 TO
  20 MPH BY SUNRISE MONDAY.

* IMPACTS:  WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN
  IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT
  PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
568 
WWUS43 KEAX 261735
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 AM CST SUN JAN 26 2014

KSZ102-MOZ001>008-011>017-020>025-032-033-270145-
/O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-
RANDOLPH-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
1135 AM CST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY. 

* TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR 
  AREAS NORTH OF THE MISSOURI RIVER. 

* WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND
  BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 TO 20
  DEGREES BELOW ZERO.

* WIND...NORTHWEST WINDS AT 30 TO 40 MPH...DECREASING TO AROUND 10
  TO 20 MPH BY SUNRISE MONDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED SKIN
  IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT SUFFICIENT
  PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

CUTTER
360 
WWUS43 KEAX 262134
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CST SUN JAN 26 2014

MOZ028>031-038>040-270545-
/O.EXA.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/
PLATTE-CLAY-RAY-CARROLL-LAFAYETTE-SALINE-HOWARD-
INCLUDING THE CITIES OF...PARKVILLE...PLATTE CITY...WESTON...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN
334 PM CST SUN JAN 26 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST MONDAY. 

* TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR 
  AREAS NORTH OF THE MISSOURI RIVER. 

* WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND 
  BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 
  TO 20 DEGREES BELOW ZERO. 

* WIND...NORTHWEST WINDS AT 30 TO 40 MPH SUNDAY EVENING...DECREASING
  TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED 
  SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT 
  SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-032-033-270545-
/O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CHARITON-
RANDOLPH-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...SALISBURY...
KEYTESVILLE...MOBERLY
334 PM CST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY. 

* TIMING AND LOCATION...SUNDAY NIGHT THROUGH MONDAY MORNING FOR 
  AREAS NORTH OF THE MISSOURI RIVER. 

* WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND 
  BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 
  TO 20 DEGREES BELOW ZERO. 

* WIND...NORTHWEST WINDS AT 30 TO 40 MPH SUNDAY EVENING...DECREASING
  TO AROUND 10 TO 20 MPH BY SUNRISE MONDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED 
  SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT 
  SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$


CUTTER
350 
WWUS43 KEAX 270350
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CST SUN JAN 26 2014

KSZ102-MOZ001>008-011>017-020>025-028>033-038>040-271400-
/O.CON.KEAX.WC.Y.0005.140127T0600Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN
950 PM CST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* TIMING AND LOCATION...TONIGHT THROUGH MONDAY MORNING FOR AREAS
  MAINLY ALONG AND NORTH OF THE MISSOURI RIVER.

* WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND 
  BRISK NORTHWEST WINDS WILL CAUSE WIND CHILLS TO RANGE FROM 15 
  TO 20 DEGREES BELOW ZERO. 

* WIND...SUSTAINED NORTHWEST WINDS AT 30 TO 40 MPH WILL DECREASE TO
  AROUND 10 TO 20 MPH BY SUNRISE MONDAY.

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED 
  SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT 
  SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

PLEASE REPORT SNOW OR ICE AMOUNTS TO THE NATIONAL WEATHER SERVICE
ON FACEBOOK BY SEARCHING FOR...U.S. NATIONAL WEATHER SERVICE
KANSAS CITY...OR BY VISITING HTTP...//GO.USA.GOV/DFQB (UPPER
CASE). ON TWITTER...CONTACT US AT @NWSKANSASCITY.

$$
288 
WWUS43 KEAX 270903
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 AM CST MON JAN 27 2014

KSZ102-MOZ001>008-011>017-020>025-028>033-038>040-271715-
/O.CON.KEAX.WC.Y.0005.000000T0000Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN
303 AM CST MON JAN 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY FOR
AREAS NORTH OF A KANSAS CITY TO CONCORDIA TO MOBERLY LINE.

* WIND CHILL...THE COMBINATION OF BITTERLY COLD TEMPERATURES AND
  BRISK NORTHWEST WINDS WILL PRODUCE WIND CHILLS BETWEEN 15 AND 20
  DEGREES BELOW ZERO.

* WIND...SUSTAINED NORTHWEST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 30
  MPH WILL CONTINUE THROUGH THIS MORNING. 

* IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROSTBITE ON EXPOSED 
  SKIN IN AS LITTLE AS 15 TO 30 MINUTES. THOSE OUTDOORS WITHOUT 
  SUFFICIENT PROTECTION WILL RUN A HIGH RISK OF FROSTBITE OR 
  HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOOKBINDER
480 
WWUS43 KEAX 271806
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 PM CST MON JAN 27 2014

KSZ102-MOZ001>008-011>017-020>025-028>033-038>040-271915-
/O.EXP.KEAX.WC.Y.0005.000000T0000Z-140127T1800Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-LAFAYETTE-SALINE-HOWARD-
INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN
1206 PM CST MON JAN 27 2014

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 25, 11:52 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Jan 25, 11:52 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1152 AM CST Sat Jan 25 2014

.SHORT TERM...(Today and Tonight)
Issued at 348 AM CST SAT JAN 25 2014

Temperatures will pose the single greatest challenge today and
through the next several days. With the exception of California,
Arizona and Florida, the warmest spot in the CONUS at 09Z extended
from Topeka to Chillicothe, owing to an axis of compressional warming
along an advancing trough. Winds will shift into the NW behind this
boundary with a several hour window featuring 25 to 30 mph wind
gusts, but it should be noted that the cold air lags significantly
upstream along a secondary boundary extending from just south of
Sioux Falls, SD across northern IA.

For today, high resolution models show this "backdoor" cold front
making slow progress into the CWA from the northeast, but with the
attendant upper trough rapidly departing across the Great Lakes, it
will essentially dissolve across the CWA before warm advection ensues
this evening. The early morning warm nose and the uncertainty with
the subsequent boundary placement will make temperatures quite
difficult to forecast today. Some areas may see high temperatures now
with a slow/steady fall throughout the day, while others may rebound
to near 12Z readings in the afternoon.

It appears that overnight lows will generally occur prior to 06Z,
before increasing SW winds ensue ahead of yet another trough rapidly
approaching in the fast upper level northwesterlies. Readings will
climb steadily into/through the 30s by daybreak, setting the stage
for a one day climb back up the roller coaster Sunday into the upper 40s
to mid 50s.

.LONG TERM...(Sunday Night through Friday)
Issued at 348 AM CST SAT JAN 25 2014

A powerful arctic cold front will blast through the CWA early Sunday
evening, accompanied by wind gusts perhaps as high as 40-45 mph and a
sharp temperature fall that will take readings from the 50s to the
10s over several hours. Factoring in the wind, the difference
between Sunday afternoon and Monday morning will crash upwards of 70
degrees with wind chills falling to between 15 and 20 below zero
Monday morning over far nrn MO.

Temperatures will likely fail to escape the single digits Monday
afternoon across NE MO, barely squeaking out mid teens further west,
before falling into the +5 to -5F range Tuesday morning with bitterly
cold wind chills once again. With 487dm heights at 500mb predicted
over southern Ontario, it's difficult to comprehend what these
temperatures would be if we had a snow pack. Definitely a silver
lining.

Two subsequent deep closed upper lows will drive southeast from deep
in the Canadian Prairies to finish up a dry and cold month across
the region. Meanwhile, a cyclone will ride down along the western
seaboard, unfortunately devoid of significant moisture for the
parched Southwest. Both the 00Z GFS and European suggest that this
system will gradually phase with the dominant troughing over
southeast Canada, leading to a single large longwave trough carving
across most of the US. While this transition would yield a slight
moderating trend over the local area through next week, and maybe
some precipitation to open February, it suggests that for the
foreseeable future there is no major change in the overall pattern in
terms of eliminating the preference for cold/dry airmasses across the
central and northern Plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1151 AM CST SAT JAN 25 2014

VFR conditions are expected over the next 24 hours. Otherwise, only
thing to watch for will be the winds. North winds will persist
through the day before switching to the southwest late tonight. This
will bring gusty winds back tot he terminals early Sunday morning.
The wind will calm going into the late morning hours, but only
because winds will be reorganizing to swing back to the northwest
Sunday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...Bookbinder
LONG TERM...Bookbinder
AVIATION...Cutter
Hazardous weather outlook, Jan 25, 11:35 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 AM CST SAT JAN 25 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261745-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1135 AM CST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE MONDAY AND TUESDAY
 MORNING ACROSS NORTHERN MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

Nearby

Wind Chill Advisories in Missouri, 2014Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.